MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD-SOLIS WIRELESS COMMUNICATION MODULE; PUMP, INFUSION, PCA

SMITHS MEDICAL ASD, INC. CADD-SOLIS WIRELESS COMMUNICATION MODULE; PUMP, INFUSION, PCA
Model Number 21-2130-51
Medical Device Problem Code Application Security Problem (2882)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
The food and drug administration notified smiths medical that the cadd-solis wireless communication module (wcm) could potentially be affected by a set of vulnerabilities identified in the cisa cybersecurity vulnerability notification (b)(4).The recently published advisory addresses multiple vulnerabilities affecting embedded tcp/ip software created by treck inc.This tcp/ip stack has been implemented in a wide range of industries and products, including the digi net+os operating system used in the cadd®-solis wireless communication module model 2130.Smiths medical has determined that the vulnerabilities identified in the advisory represent controlled risks to the affected cadd®-solis wireless communication devices as defined in fda guidance document postmarket management of cybersecurity in medical devices.The vulnerabilities found in digi net+os and treck tcp/ip stack are not specific or limited to smiths medical devices.There have been no customer reports of the vulnerability being exploited in the field.Smiths medical has received a patch from digi, the software vendor, and will release additional information on the issue and further actions as the same becomes available.

Brand Name
CADD-SOLIS WIRELESS COMMUNICATION MODULE
Common Device Name
PUMP, INFUSION, PCA
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis, mn
MDR Report Key10290804
Report Number3012307300-2020-06843
Device Sequence Number3462457
Product Code MEA
UDI-Device Identifier10610586043628
UDI-Public10610586043628
Combination Product (Y/N)N
PMA/510(K) Number
K170982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number21-2130-51
Device Catalogue Number21-2130-51
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1